Wisconsin, 2006

Hail in Wisconsin, May 27, 2006

May 27, 2006 · NWS ARX · 1 event in 1 county or zone

Law enforcement officials reported nickel size hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

Law enforcement officials reported nickel size hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at May 27, 8:40 PM CST, 1 hour earlier.

Area forecast discussion, May 27, 8:40 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT SAT MAY 27 2006

.UPDATE...SCATTERED THUNDERSTORMS LINGERED ACROSS THE FORECAST
AREA THIS EVENING...AS REMNANTS OF TODAYS MCV CONTINUE LIFTING
NORTHEASTWARD ACROSS NORTHERN WI. SBCAPE VALUES STILL 2K-3K
J/KG...THUS A FEW STORMS MAY STILL HAVE POTENTIAL FOR HAIL.

RUC INDICATED BEST MOISTURE TRANSPORT SHIFTS FARTHER NORTH INTO
MINNESOTA DURING OVERNIGHT...SO LINGERING CONVECTION SHOULD LIFT
OUT OF MOST OF THE FORECAST AREA BY MIDNIGHT OR THEREAFTER. ZONES
WILL PROBABLY BE UPDATED LATER THIS EVENING ONCE ANY LINGERING
CONVECTION HAS EXITED.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

THOMPSON
Hazardous weather outlook, May 27, 4:00 AM CST, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT SAT MAY 27 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-281100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST AND CENTRAL
WISCONSIN...NORTHEAST IOWA...AND SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

RETURNING MOISTURE...ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING
ACROSS THE REGION...MAY TRIGGER SOME THUNDERSTORMS TODAY INTO THIS
EVENING. DUE TO RATHER LIGHT WINDS ALOFT...ANY STORMS THAT DO
DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...A FEW OF THE
STORMS THIS AFTERNOON COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO A MOIST AND UNSTABLE AIR
MASS ACROSS THE AREA EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF
THUNDERSTORMS MEMORIAL DAY THROUGH WEDNESDAY. WHILE IT IS STILL TOO
EARLY TO DETERMINE EXACT DETAILS...THERE APPEARS TO BE THE POTENTIAL
FOR A FEW SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THROUGH SUNDAY...BUT KEEP
ABREAST OF LATER OUTLOOKS FOR EARLY NEXT WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON/RRS

In the hours before

Local storm report, May 27, 5:14 PM CST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             HOUSTON                 43.76N 91.57W
05/27/2006  E0.50 INCH       HOUSTON            MN   PUBLIC

0605 PM     HAIL             4 NW HOKAH              43.80N 91.41W
05/27/2006  M0.75 INCH       HOUSTON            MN   CO-OP OBSERVER

&&

ADAMS
Local storm report, May 27, 5:41 PM CST, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             MOUND PRAIRIE           43.78N 91.45W
05/27/2006  M0.88 INCH       HOUSTON            MN   CO-OP OBSERVER

&&

ADAMS
Local storm report, May 27, 7:07 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             ROSEVILLE               43.02N 92.81W
05/27/2006  E1.00 INCH       FLOYD              IA   LAW ENFORCEMENT

0755 PM     HAIL             FLOYD CROSSING          43.08N 92.75W
05/27/2006  E0.25 INCH       FLOYD              IA   LAW ENFORCEMENT

&&

ADAMS
Local storm report, May 27, 7:32 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             1 NE RUDD               43.14N 92.89W
05/27/2006  M1.00 INCH       FLOYD              IA   TRAINED SPOTTER

&&

ADAMS
Local storm report, May 27, 7:51 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             4 W FLOYD               43.13N 92.82W
05/27/2006  M1.75 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

ADAMS
Local storm report, May 27, 8:10 PM CST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             ROCKFORD                43.05N 92.95W
05/27/2006  M1.00 INCH       FLOYD              IA   TRAINED SPOTTER

&&

MW

The radar

The La Crosse radar (KARX), 116 km away, was scanning. The volume nearest the first event began at 03:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Adams

When
May 27, 9:40 PM CST
Where
Adams County, Big Flats
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
44.117, -89.800

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502668.